October  2018, 38(10): 4915-4927. doi: 10.3934/dcds.2018214

New characterizations of Ricci curvature on RCD metric measure spaces

Institute for applied mathematics, University of Bonn, Endenicher Allee 60, D-53115 Bonn, Germany

* Corresponding author: Bang-Xian Han

Received  September 2017 Revised  April 2018 Published  July 2018

We prove that on a large family of metric measure spaces, if the $L^p$-gradient estimate for heat flows holds for some $p>2$, then the $L^1$-gradient estimate also holds. This result extends Savaré's result on metric measure spaces, and provides a new proof to von Renesse-Sturm theorem on smooth metric measure spaces. As a consequence, we propose a new analysis object based on Gigli's measure-valued Ricci tensor, to characterize the Ricci curvature of RCD space in a local way. In the proof we adopt an iteration technique based on non-smooth Bakry-Émery theory, which is a new method to study the curvature dimension condition of metric measure spaces.

Citation: Bang-Xian Han. New characterizations of Ricci curvature on RCD metric measure spaces. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 4915-4927. doi: 10.3934/dcds.2018214
References:
[1]

L. AmbrosioN. GigliA. Mondino and T. Rajala, Riemannian Ricci curvature lower bounds in metric measure spaces with $σ$-finite measure, Trans. Amer. Math. Soc., 367 (2015), 4661-4701. doi: 10.1090/S0002-9947-2015-06111-X. Google Scholar

[2]

L. AmbrosioN. Gigli and G. Savaré, Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below, Invent. Math., 195 (2014), 289-391. doi: 10.1007/s00222-013-0456-1. Google Scholar

[3]

L. AmbrosioN. Gigli and G. Savaré, Density of Lipschitz functions and equivalence of weak gradients in metric measure spaces, Rev. Mat. Iberoam., 29 (2013), 969-996. doi: 10.4171/RMI/746. Google Scholar

[4]

L. AmbrosioN. Gigli and G. Savaré, Metric measure spaces with Riemannian Ricci curvature bounded from below, Duke Math. J., 163 (2014), 1405-1490. doi: 10.1215/00127094-2681605. Google Scholar

[5]

L. AmbrosioN. Gigli and G. Savaré, Bakry-Émery curvature-dimension condition and Riemannian Ricci curvature bounds, Ann. Probab., 43 (2015), 339-404. doi: 10.1214/14-AOP907. Google Scholar

[6]

L. AmbrosioA. Mondino and G. Savaré, On the Bakry-Émery condition, the gradient estimates and the local-to-global property of $\text{RC}{\text{ D}^{*}}\left( K,N \right)$ metric measure spaces, J. Geom. Anal., 26 (2016), 24-56. doi: 10.1007/s12220-014-9537-7. Google Scholar

[7]

D. Bakry, L'hypercontractivité et son utilisation en théorie des semigroupes, in Lectures on probability theory (Saint-Flour, 1992), vol. 1581 of Lecture Notes in Math. Springer, Berlin, 1994, pp. 1-114. doi: 10.1007/BFb0073872. Google Scholar

[8]

N. Bouleau and F. Hirsch, Dirichlet Forms and Analysis on Wiener Space, De Gruyter Studies in Mathematics, 14. Walter de Gruyter & Co., Berlin, 1991. doi: 10.1515/9783110858389. Google Scholar

[9]

Z.-Q. Chen and M. Fukushima, Symmetric Markov Processes, Time Change, and Boundary Theory, vol. 35 of London Mathematical Society Monographs Series, Princeton University Press, Princeton, NJ, 2012. Google Scholar

[10]

N. Gigli, Nonsmooth differential geometry-approach tailored for spaces with Ricci curvature bounded from below, Mem. Amer. Math. Soc., 251 (2018), ⅵ+161pp. Google Scholar

[11]

N. Gigli, On the differential structure of metric measure spaces and applications Mem. Amer. Math. Soc., 236 (2015), ⅵ+91pp. doi: 10.1090/memo/1113. Google Scholar

[12]

B.-X. Han, Ricci tensor on RCD*(K, N) spaces, J. Geom. Anal., 28 (2018), 1295-1314. doi: 10.1007/s12220-017-9863-7. Google Scholar

[13]

J. Lott and C. Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2), 169 (2009), 903-991. doi: 10.4007/annals.2009.169.903. Google Scholar

[14]

M.-K. von Renesse and K.-T. Sturm, Transport inequalities, gradient estimates, entropy, and Ricci curvature, Comm. Pure Appl. Math., 58 (2005), 923-940. doi: 10.1002/cpa.20060. Google Scholar

[15]

G. Savaré, Self-improvement of the Bakry-émery condition and Wasserstein contraction of the heat flow in ${RCD(K, ∞)}$ metric measure spaces, Disc. Cont. Dyn. Sist. A, 34 (2014), 1641-1661. doi: 10.3934/dcds.2014.34.1641. Google Scholar

[16]

K.-T. Sturm, On the geometry of metric measure spaces Ⅰ, Acta Math., 196 (2006), 65-131. doi: 10.1007/s11511-006-0002-8. Google Scholar

[17]

K.-T. Sturm, Ricci tensor for diffusion operators and curvature-dimension inequalities under conformal transformations and time changes, J. Funct. Anal., 275 (2018), 793-829. doi: 10.1016/j.jfa.2018.03.022. Google Scholar

[18]

C. Villani, Optimal Transport. Old and New, vol. 338 of Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-540-71050-9. Google Scholar

show all references

References:
[1]

L. AmbrosioN. GigliA. Mondino and T. Rajala, Riemannian Ricci curvature lower bounds in metric measure spaces with $σ$-finite measure, Trans. Amer. Math. Soc., 367 (2015), 4661-4701. doi: 10.1090/S0002-9947-2015-06111-X. Google Scholar

[2]

L. AmbrosioN. Gigli and G. Savaré, Calculus and heat flow in metric measure spaces and applications to spaces with Ricci bounds from below, Invent. Math., 195 (2014), 289-391. doi: 10.1007/s00222-013-0456-1. Google Scholar

[3]

L. AmbrosioN. Gigli and G. Savaré, Density of Lipschitz functions and equivalence of weak gradients in metric measure spaces, Rev. Mat. Iberoam., 29 (2013), 969-996. doi: 10.4171/RMI/746. Google Scholar

[4]

L. AmbrosioN. Gigli and G. Savaré, Metric measure spaces with Riemannian Ricci curvature bounded from below, Duke Math. J., 163 (2014), 1405-1490. doi: 10.1215/00127094-2681605. Google Scholar

[5]

L. AmbrosioN. Gigli and G. Savaré, Bakry-Émery curvature-dimension condition and Riemannian Ricci curvature bounds, Ann. Probab., 43 (2015), 339-404. doi: 10.1214/14-AOP907. Google Scholar

[6]

L. AmbrosioA. Mondino and G. Savaré, On the Bakry-Émery condition, the gradient estimates and the local-to-global property of $\text{RC}{\text{ D}^{*}}\left( K,N \right)$ metric measure spaces, J. Geom. Anal., 26 (2016), 24-56. doi: 10.1007/s12220-014-9537-7. Google Scholar

[7]

D. Bakry, L'hypercontractivité et son utilisation en théorie des semigroupes, in Lectures on probability theory (Saint-Flour, 1992), vol. 1581 of Lecture Notes in Math. Springer, Berlin, 1994, pp. 1-114. doi: 10.1007/BFb0073872. Google Scholar

[8]

N. Bouleau and F. Hirsch, Dirichlet Forms and Analysis on Wiener Space, De Gruyter Studies in Mathematics, 14. Walter de Gruyter & Co., Berlin, 1991. doi: 10.1515/9783110858389. Google Scholar

[9]

Z.-Q. Chen and M. Fukushima, Symmetric Markov Processes, Time Change, and Boundary Theory, vol. 35 of London Mathematical Society Monographs Series, Princeton University Press, Princeton, NJ, 2012. Google Scholar

[10]

N. Gigli, Nonsmooth differential geometry-approach tailored for spaces with Ricci curvature bounded from below, Mem. Amer. Math. Soc., 251 (2018), ⅵ+161pp. Google Scholar

[11]

N. Gigli, On the differential structure of metric measure spaces and applications Mem. Amer. Math. Soc., 236 (2015), ⅵ+91pp. doi: 10.1090/memo/1113. Google Scholar

[12]

B.-X. Han, Ricci tensor on RCD*(K, N) spaces, J. Geom. Anal., 28 (2018), 1295-1314. doi: 10.1007/s12220-017-9863-7. Google Scholar

[13]

J. Lott and C. Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2), 169 (2009), 903-991. doi: 10.4007/annals.2009.169.903. Google Scholar

[14]

M.-K. von Renesse and K.-T. Sturm, Transport inequalities, gradient estimates, entropy, and Ricci curvature, Comm. Pure Appl. Math., 58 (2005), 923-940. doi: 10.1002/cpa.20060. Google Scholar

[15]

G. Savaré, Self-improvement of the Bakry-émery condition and Wasserstein contraction of the heat flow in ${RCD(K, ∞)}$ metric measure spaces, Disc. Cont. Dyn. Sist. A, 34 (2014), 1641-1661. doi: 10.3934/dcds.2014.34.1641. Google Scholar

[16]

K.-T. Sturm, On the geometry of metric measure spaces Ⅰ, Acta Math., 196 (2006), 65-131. doi: 10.1007/s11511-006-0002-8. Google Scholar

[17]

K.-T. Sturm, Ricci tensor for diffusion operators and curvature-dimension inequalities under conformal transformations and time changes, J. Funct. Anal., 275 (2018), 793-829. doi: 10.1016/j.jfa.2018.03.022. Google Scholar

[18]

C. Villani, Optimal Transport. Old and New, vol. 338 of Grundlehren der Mathematischen Wissenschaften, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-540-71050-9. Google Scholar

[1]

Giuseppe Savaré. Self-improvement of the Bakry-Émery condition and Wasserstein contraction of the heat flow in $RCD (K, \infty)$ metric measure spaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1641-1661. doi: 10.3934/dcds.2014.34.1641

[2]

Tapio Rajala. Improved geodesics for the reduced curvature-dimension condition in branching metric spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (7) : 3043-3056. doi: 10.3934/dcds.2013.33.3043

[3]

Liangjun Weng. The interior gradient estimate for some nonlinear curvature equations. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1601-1612. doi: 10.3934/cpaa.2019076

[4]

Alberto Farina, Enrico Valdinoci. A pointwise gradient bound for elliptic equations on compact manifolds with nonnegative Ricci curvature. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1139-1144. doi: 10.3934/dcds.2011.30.1139

[5]

Diego Castellaneta, Alberto Farina, Enrico Valdinoci. A pointwise gradient estimate for solutions of singular and degenerate pde's in possibly unbounded domains with nonnegative mean curvature. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1983-2003. doi: 10.3934/cpaa.2012.11.1983

[6]

Yoshikazu Giga, Yukihiro Seki, Noriaki Umeda. On decay rate of quenching profile at space infinity for axisymmetric mean curvature flow. Discrete & Continuous Dynamical Systems - A, 2011, 29 (4) : 1463-1470. doi: 10.3934/dcds.2011.29.1463

[7]

Hongjie Ju, Jian Lu, Huaiyu Jian. Translating solutions to mean curvature flow with a forcing term in Minkowski space. Communications on Pure & Applied Analysis, 2010, 9 (4) : 963-973. doi: 10.3934/cpaa.2010.9.963

[8]

Leif Arkeryd, Raffaele Esposito, Rossana Marra, Anne Nouri. Ghost effect by curvature in planar Couette flow. Kinetic & Related Models, 2011, 4 (1) : 109-138. doi: 10.3934/krm.2011.4.109

[9]

Changfeng Gui, Huaiyu Jian, Hongjie Ju. Properties of translating solutions to mean curvature flow. Discrete & Continuous Dynamical Systems - A, 2010, 28 (2) : 441-453. doi: 10.3934/dcds.2010.28.441

[10]

Paul W. Y. Lee, Chengbo Li, Igor Zelenko. Ricci curvature type lower bounds for sub-Riemannian structures on Sasakian manifolds. Discrete & Continuous Dynamical Systems - A, 2016, 36 (1) : 303-321. doi: 10.3934/dcds.2016.36.303

[11]

Jinju Xu. A new proof of gradient estimates for mean curvature equations with oblique boundary conditions. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1719-1742. doi: 10.3934/cpaa.2016010

[12]

Pak Tung Ho. Prescribing the $ Q' $-curvature in three dimension. Discrete & Continuous Dynamical Systems - A, 2019, 39 (4) : 2285-2294. doi: 10.3934/dcds.2019096

[13]

Wen Wang, Dapeng Xie, Hui Zhou. Local Aronson-Bénilan gradient estimates and Harnack inequality for the porous medium equation along Ricci flow. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1957-1974. doi: 10.3934/cpaa.2018093

[14]

Tracy L. Payne. The Ricci flow for nilmanifolds. Journal of Modern Dynamics, 2010, 4 (1) : 65-90. doi: 10.3934/jmd.2010.4.65

[15]

Joel Spruck, Ling Xiao. Convex spacelike hypersurfaces of constant curvature in de Sitter space. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2225-2242. doi: 10.3934/dcdsb.2012.17.2225

[16]

Matthias Bergner, Lars Schäfer. Time-like surfaces of prescribed anisotropic mean curvature in Minkowski space. Conference Publications, 2011, 2011 (Special) : 155-162. doi: 10.3934/proc.2011.2011.155

[17]

Chiara Corsato, Franco Obersnel, Pierpaolo Omari, Sabrina Rivetti. On the lower and upper solution method for the prescribed mean curvature equation in Minkowski space. Conference Publications, 2013, 2013 (special) : 159-169. doi: 10.3934/proc.2013.2013.159

[18]

Elias M. Guio, Ricardo Sa Earp. Existence and non-existence for a mean curvature equation in hyperbolic space. Communications on Pure & Applied Analysis, 2005, 4 (3) : 549-568. doi: 10.3934/cpaa.2005.4.549

[19]

Qinian Jin, YanYan Li. Starshaped compact hypersurfaces with prescribed $k$-th mean curvature in hyperbolic space. Discrete & Continuous Dynamical Systems - A, 2006, 15 (2) : 367-377. doi: 10.3934/dcds.2006.15.367

[20]

Feng Luo. A combinatorial curvature flow for compact 3-manifolds with boundary. Electronic Research Announcements, 2005, 11: 12-20.

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (58)
  • HTML views (89)
  • Cited by (0)

Other articles
by authors

[Back to Top]